Alert archive / New Mexico / Freeze Warnings in 2016

Freeze Warning 2, NWS El Paso, TX

November 8, 2016Grant County, Hidalgo County, Otero County, New Mexico

NWS El Paso, TX issued this freeze warning at Nov 8, 2016, 3:31 PM MST for Grant County, Hidalgo County, Otero County, New Mexico. It took effect at Nov 8, 2016, 11:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2016, 3:31 PM MST (22:31 UTC)
In effect from
Nov 8, 2016, 11:00 PM MST
Expired
Nov 9, 2016, 9:15 AM MST
In force
10 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Otero County, NM

The radar

The El Paso radar (KEPZ), 106 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2107 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

242 
WWUS74 KEPZ 082231
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
331 PM MST TUE NOV 8 2016

...CHILLY OVERNIGHT TEMPERATURES...ESPECIALLY IN THE HIGHER
VALLEYS NORTHWEST AND HIGHER ELEVATIONS OF THE SACRAMENTO
MOUNTAINS...

.A COLD FRONT PUSHED WEST THROUGH SOUTHERN NEW MEXICO YESTERDAY
AND HAS LEFT A DRY AND COOL AIRMASS IN PLACE FOR TONIGHT. SOME OF
THE COOLEST TEMPERATURES OF THE SEASON WILL OCCUR OVERNIGHT,
THOUGH MOST PLACES WILL REMAIN ABOVE FREEZING. PLACES THAT WILL
LIKELY SEE WIDESPREAD FREEZING TEMPERATURES OVERNIGHT WILL BE THE
HIGH VALLEYS OF THE GILA REGION AND ALSO THE HIGHER ELEVATIONS OF
THE SACRAMENTO MOUNTAINS. SUB-FREEZING TEMPERATURES COULD OCCUR
AGAIN WEDNESDAY NIGHT IN THESE AREAS. 

NMZ401-415-090645-
/O.NEW.KEPZ.FZ.W.0002.161109T0600Z-161109T1700Z/
UPPER GILA RIVER VALLEY-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
331 PM MST TUE NOV 8 2016

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST
WEDNESDAY. 

* TEMPERATURE...25 TO 30.

* TIMING...TEMPERATURES DROPPING BELOW FREEZING SHORTLY AFTER
  MIDNIGHT...THEN WARMING ABOVE FREEZING BY MID MORNING WEDNESDAY.

* IMPACTS...FREEZE COULD KILL SENSITIVE VEGETATION. ALSO BE SURE
  TO SHELTER PETS PROPERLY. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HEFNER
2 follow-up statements
235 
WWUS74 KEPZ 090557
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1057 PM MST TUE NOV 8 2016

...CHILLY OVERNIGHT TEMPERATURES...ESPECIALLY IN THE HIGHER
VALLEYS NORTHWEST AND HIGHER ELEVATIONS OF THE SACRAMENTO
MOUNTAINS...

.A COLD FRONT PUSHED WEST THROUGH SOUTHERN NEW MEXICO YESTERDAY
AND HAS LEFT A DRY AND COOL AIRMASS IN PLACE FOR TONIGHT. SOME OF
THE COOLEST TEMPERATURES OF THE SEASON WILL OCCUR OVERNIGHT...
THOUGH MOST PLACES WILL REMAIN ABOVE FREEZING. PLACES THAT WILL
LIKELY SEE WIDESPREAD FREEZING TEMPERATURES OVERNIGHT WILL BE THE
HIGH VALLEYS OF THE GILA REGION AND ALSO THE HIGHER ELEVATIONS OF
THE SACRAMENTO MOUNTAINS. SUB-FREEZING TEMPERATURES COULD OCCUR
AGAIN WEDNESDAY NIGHT IN THESE AREAS.

NMZ401-415-091700-
/O.CON.KEPZ.FZ.W.0002.161109T0600Z-161109T1700Z/
UPPER GILA RIVER VALLEY-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
1057 PM MST TUE NOV 8 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY...

* TEMPERATURE...25 TO 30.

* TIMING...TEMPERATURES DROPPING BELOW FREEZING SHORTLY AFTER 
  MIDNIGHT...THEN WARMING ABOVE FREEZING BY MID MORNING 
  WEDNESDAY. 

* IMPACTS...FREEZE COULD KILL SENSITIVE VEGETATION. ALSO BE SURE 
  TO SHELTER PETS PROPERLY. | 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BIRD
240 
WWUS74 KEPZ 091615
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
915 AM MST WED NOV 9 2016

NMZ401-415-091715-
/O.CAN.KEPZ.FZ.W.0002.000000T0000Z-161109T1700Z/
UPPER GILA RIVER VALLEY-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
915 AM MST WED NOV 9 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE WARMED UP ABOVE THE FREEZING MARK ACROSS THE
WARNING AREA.

$$

HARDIMAN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Nov 8, 2:40 PM MST, 51 minutes earlier.

Area forecast discussion, Nov 8, 2:40 PM MST, 51 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
240 PM MST Tue Nov 8 2016

.SYNOPSIS...
An upper low near the Big Bend region will drift west to the New
Mexico Bootheel by Wednesday evening. This will gradually bring
clouds back to the area, along with a slight chance of showers
Wednesday night. A slight chance of thunderstorms will continue
through Saturday, mainly southeast of Silver City. The upper low
finally lifts out east of the area Saturday. Temperatures will
cool to below normal Wednesday and remain that way into the
weekend.

&&

.DISCUSSION...
A rather complex but relatively light impact weather pattern
shaping up for the the rest of the week. With back door cool front
through the CWA and large upper ridge in place, expect some
freezing temperatures tonight. Put warning in for Zones 401 and
415. Both areas have had scattered, brief freezes over the past
couple of weeks, but could be more widespread and longer lasting
overnight.

The upper ridge over of high pressure getting two-
timed as it gradually topples over and dissipates. Upper low just
southwest of the Big Bend Region is gradually undercutting the
ridge while Pacific trough attacks the northern part of the ridge
from the west. Said upper low will drift southwest and eventually
dissipate Wednesday. Meanwhile vort center near KLBB will drift
southwest and eventually form a new low and settle Wednesday just
south of El Paso. This should start drawing clouds in from the
southeast and a slight chance of showers to Hudspeth.

The upper low then moves just south of the NM Bootheel Wednesday
night and persists there until it begins lifting out Saturday.
Until then expect clouds to slowly increase, especially the
southern zones. Airmass becomes slightly unstable Thursday/Friday
so a thunderstorm or two is possible. Kept rain chances southeast
of Silver City both days. With the low finally lifting northeast
Saturday, should slowly clear out CWA, though left a slight chance
in El Paso east. Clouds will keep high temps down below normal,
but should also keep night time highs above what airmass would
normally produce.

By Saturday night low is to the east and CWA should be mostly
clear. The weak remains of a Pacific trough will move across the
area Sunday night/Monday but just expecting brief partly cloudy
skies-mostly high clouds. Rest of forecast period looks dry.
Temperatures will warm back above normal Monday/Tuesday.

&&

.AVIATION...Valid 09/00Z-10/00Z...
High pressure will bring vfr mostly clear weather with surface winds
around 5 to 15 kt through the period except for areas of 15 to 25 kt
winds along western facing mountain slopes.

.FIRE WEATHER...
Easterly winds behind a cold front will bring cooler and
occasionally breezy conditions the next several days with
temperatures falling around 5 to 10 degrees below normal Thursday
and Friday.  In addition an upper level low pressure system will
move slowly across across the region causing isolated showers and
thunderstorms Wednesday through Saturday. Rainfall amounts will be
generally light. High pressure aloft will result in warmer dry
weather early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 44  63  46  61 /   0   0  10  10
Sierra Blanca           39  59  42  59 /   0  10  10  20
Las Cruces              40  61  42  60 /   0   0   0  10
Alamogordo              39  63  41  60 /   0   0   0  10
Cloudcroft              27  46  28  44 /   0   0   0  10
Truth or Consequences   39  61  41  57 /   0   0   0   0
Silver City             36  59  38  55 /   0   0   0   0
Deming                  39  62  41  60 /   0   0   0  10
Lordsburg               39  63  40  60 /   0   0   0   0
West El Paso Metro      45  62  47  60 /   0   0  10  10
Dell City               34  62  41  61 /   0   0  10  10
Fort Hancock            41  63  43  63 /   0  10  10  20
Loma Linda              41  58  44  56 /   0   0  10  10
Fabens                  40  63  43  62 /   0   0  10  20
Santa Teresa            41  62  43  60 /   0   0   0  10
White Sands HQ          42  62  44  59 /   0   0   0  10
Jornada Range           37  62  37  58 /   0   0   0  10
Hatch                   40  61  42  58 /   0   0   0  10
Columbus                41  63  43  61 /   0   0   0  10
Orogrande               42  62  45  60 /   0   0   0  10
Mayhill                 31  51  33  50 /   0   0   0  10
Mescalero               29  54  31  52 /   0   0   0  10
Timberon                29  52  32  50 /   0   0   0  10
Winston                 31  56  34  54 /   0   0   0   0
Hillsboro               34  60  36  57 /   0   0   0   0
Spaceport               39  60  38  57 /   0   0   0  10
Lake Roberts            25  60  28  57 /   0   0   0   0
Hurley                  35  60  37  56 /   0   0   0   0
Cliff                   30  62  32  59 /   0   0   0   0
Mule Creek              29  61  29  58 /   0   0   0   0
Faywood                 36  61  38  58 /   0   0   0   0
Animas                  37  64  38  61 /   0   0   0   0
Hachita                 36  63  38  60 /   0   0   0   0
Antelope Wells          38  62  39  59 /   0   0   0   0
Cloverdale              40  60  40  57 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from 11 PM this evening to 10 AM MST Wednesday
     for NMZ401-415.

TX...None.
&&

Hefner/Rogash
Hazardous weather outlook, Nov 8, 6:11 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
611 AM MST TUE NOV 8 2016

NMZ401>417-TXZ418>424-091315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
611 AM MST TUE NOV 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL
BE IN SOME GUSTY EAST WINDS. STRONGEST WINDS WILL BE FELT JUST TO
THE WEST OF AREA MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE A
SLIGHT CHANCE FOR RAIN ON THURSDAY AND FRIDAY, MAINLY EAST OF THE
RIO GRANDE. WE WILL BE DRY AND COOL FOR THE COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in New Mexico, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.